Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 12, 2021, 1:49 PM EDT for Mason County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 1:49 PM EDT (17:49 UTC)
- Expired
- Jun 12, 2021, 2:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
County Mason County, KY
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091
WWUS81 KILN 121749
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
149 PM EDT Sat Jun 12 2021
KYZ098>100-121815-
Robertson KY-Mason KY-Lewis KY-
149 PM EDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MASON...ROBERTSON AND
NORTHWESTERN LEWIS COUNTIES UNTIL 215 PM EDT...
At 148 PM EDT, radar indicated a strong thunderstorm near Tollesboro,
moving south at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Maysville, Washington, Lewisburg, Tollesboro, Sardis, Blue Licks
Battlefield, Murphysville, Burika, Mount Gilead, Alhambra, Mays Lick,
Rectorville, Epworth, Ribolt, Peed, Fleming-Mason Airport,
Orangeburg, Helena, Glen Springs and Somo.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3844 8400 3844 8401 3854 8398 3864 8377
3863 8376 3864 8371 3863 8366 3866 8364
3869 8352 3850 8344 3848 8358 3851 8361
3851 8363 3852 8363 3852 8365 3846 8386
3849 8393 3845 8398 3842 8400
TIME...MOT...LOC 1748Z 352DEG 15KT 3861 8363
$$
ConiglioWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 12, 10:44 AM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 12, 10:44 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1044 AM EDT Sat Jun 12 2021 .SYNOPSIS... A warm and humid airmass will offer a continued threat for showers and thunderstorms through the weekend into early next week. Drier and and cooler weather will accompany high pressure for Tuesday and Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Remaining low clouds across the eastern part of the forecast area demarcates axis of greater low level moisture. With heating, may see some convection develop within this axis this afternoon. Scattered showers and storms ahead of an approaching cold front could get into parts of west central Ohio and east central Indiana late in the day. Highs will be in the mid 80s to lower 90s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... In the northwest flow a weak shortwave dropping into the area tonight. Surface front to slip into ILN/s northern counties by sunrise Sunday. This will keep the threat for pcpn in the forecast overnight. Some marginal elevated instability will also keep the threat for embedded thunder overnight. The best chance for pcpn overnight will occur across the north and northeast counties. Mild lows will range from the mid to upper 60s. Mid level shortwave and associated surface front to slip slowly south thru ILN/s area by late Sunday afternoon. Lapse rates steepen with SB CAPE values of 2500 - 3000 J/KG. This instability ahead of the cold front will fuel the development of scattered showers/thunderstorms. Forecast soundings show some analogs for large hail. Also, DCAPE values of 1000-1200 J/KG supports the potential for strong to damaging winds. The timing of front moving thru the area will limit the potential for severe weather to southeast. Will mention this threat in the HWO product. Expect warm highs generally in the mid 80s. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A drier airmass gradually builds in Sunday night behind the cold frontal passage. With some models still hanging onto rain across our southeastern counties, left in a slight chance of PoPs Sunday evening before completely going dry. Our northwestern counties will already have mostly clear skies by Sunday evening, which will work their way to our remaining counties over the next several hours. An H5 trough still remains positioned over the northeastern CONUS on Monday, and s/wv energy rippling through the Great Lakes will provide a chance for scattered showers to develop. These showers will generally be limited to central Ohio down through the Scioto Valley during Monday afternoon. A few thunderstorms will be possible in locations where showers develop as SBCAPE values near 1000 J/kg and steep low-level lapse rates (~8C/km) will help with convective potential. Any shower/storm activity will dissipate early Monday night. The aforementioned H5 trough will amplify and dig further south into the Ohio Valley on Tuesday - providing a surge of cooler and drier air aloft that will work its way down to the surface. Many locations will see highs retreat back into the 70s on Tuesday, with the entire fa observing highs in the 70s on Wednesday. Additionally, dewpoints will plummet back into the upper 40s to lower 50s, making the outdoors feel much more comfortable again. Surface high pressure at the surface will help keep conditions dry through the majority of the work week. The upper trough propagates eastward by Thursday night, and return flow will usher in warmer and more humid air for Friday. Another upper-level s/wv trough will interact with the more unstable air and could lead to a return in shower and storm activity for Friday. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... Embedded shortwave to drop southeast across the Great Lakes late in the day into the evening. Scattered showers and thunderstorms will develop ahead of this feature in the moderately unstable airmass during the afternoon. The best threat for thunderstorms will occur at KDAY. As an associated surface cold front drops into Central Ohio overnight. This will allow the threat of a few showers and perhaps a thunderstorm to linger at the northern TAF sites. Expect fog to develop again tonight in the humid airmass with light wind flow. Have limited vsby restrictions to MVFR at all TAF sites except for KLUK. .OUTLOOK...Fog and low ceilings will be possible Sunday morning, with isolated showers and thunderstorms forming Sunday afternoon. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM... SHORT TERM...AR LONG TERM...Clark AVIATION...AR
Hazardous weather outlook, Jun 12, 10:47 AM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1047 AM EDT Sat Jun 12 2021 INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-080-130845- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Highland- 1047 AM EDT Sat Jun 12 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ094>100-OHZ079-081-082-088-130845- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams-Pike- Scioto- 1047 AM EDT Sat Jun 12 2021 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered showers and thunderstorms are expected Sunday into middle afternoon. A few of the storms could become strong to severe, with damaging winds and large hail being the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 12, 1:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
149 PM EDT Sat Jun 12 2021
KYZ098>100-121815-
Robertson KY-Mason KY-Lewis KY-
149 PM EDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MASON...ROBERTSON AND
NORTHWESTERN LEWIS COUNTIES UNTIL 215 PM EDT...
At 148 PM EDT, radar indicated a strong thunderstorm near Tollesboro,
moving south at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Maysville, Washington, Lewisburg, Tollesboro, Sardis, Blue Licks
Battlefield, Murphysville, Burika, Mount Gilead, Alhambra, Mays Lick,
Rectorville, Epworth, Ribolt, Peed, Fleming-Mason Airport,
Orangeburg, Helena, Glen Springs and Somo.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3844 8400 3844 8401 3854 8398 3864 8377
3863 8376 3864 8371 3863 8366 3866 8364
3869 8352 3850 8344 3848 8358 3851 8361
3851 8363 3852 8363 3852 8365 3846 8386
3849 8393 3845 8398 3842 8400
TIME...MOT...LOC 1748Z 352DEG 15KT 3861 8363
ConiglioThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:56 PM EDT | Special Weather Statement | ILN | Grant | 34 min |
| Jun 12, 4:51 PM EDT | Special Weather Statement | ILN | Ripley | 24 min |
| Jun 12, 5:21 PM EDT | Areal Flood Advisory | ILN | Franklin, Ripley | 3 hr |
| Jun 12, 5:24 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 51 min |
| Jun 12, 5:36 PM EDT | Flash Flood Warning | ILN | Ripley | 3 hr |
| Jun 12, 6:25 PM EDT | Special Weather Statement | ILN | Fayette | 35 min |
| Jun 12, 6:47 PM EDT | Areal Flood Advisory | ILN | Fayette, Franklin | 56 min |
| Jun 12, 7:00 PM EDT | Special Weather Statement | ILN | Fayette | 30 min |
| Jun 12, 7:07 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin | 38 min |
| Jun 12, 7:17 PM EDT | Flash Flood Warning | ILN | Fayette, Franklin | 3 hr |
| Jun 12, 7:59 PM EDT | Special Weather Statement | ILN | Fayette | 31 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.